MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Date of event: unknown, was not provided.If explanted, give date: not applicable as the lens remains implanted.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a patient had a cataract surgeries done (b)(6) 2016, and (b)(6) 2017.The patient is reporting that their near vision is now worse then ever, particularly in the left eye which seems to have developed a permanent grey cloud affecting both near and far vision.Patient also stated that their near vision was better prior to the surgeries.The patient expected to be able to read without magnifiers after the lenses were implanted.Patient had follow-up appointments and was told to give it time.Nothing has improved since the lenses were implanted.There has not been any additional surgical or medical intervention since the implants.This report will capture the lens implanted in the patient's right eye which was implanted on (b)(6) 2016.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6460824
Report Number9614546-2017-00273
Device Sequence Number18980521
Product Code POE
UDI-Device Identifier05050474591714
UDI-Public(01)05050474591714(17)210623
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/23/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0135
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;